Levosulpiride Induced Galactorrhea: A Case Report

  • Srija Katta
  • Mounika Nerella
  • Bhakshi Vasudha
  • Rajeev Kumar Gollapalli

Abstract

Drug induced galactorrhea is a condition of increased prolactin level in the serum resulting in irregular menstrual cycle and galactorrhea in women. Levosulpiride is a novel drug with antipsychotic, anti-depressant, anti-emetic and anti-dyspeptic actions. Galactorrhea is the secretion of milky discharge from breast in men or women who are not breastfeeding for one year. It may result from excessive secretion of prolactin or increased sensitivity of breast tissue to prolactin.  A rare case on levosulpiride induced elevated serum prolactin level presenting as a distressing adverse effect of galactorrhoea in a female patient was reported. It’s important to keep a watch on prolactin levels during treatment with levosulpiride. For patients who present as a confirmed case of hyperprolactinemia, it is important to exclude other causes of prolactin elevation. Reporting the case would be a learning point for the fellow pharmacists and health care professionals in optimizing the therapy and requirement of strict monitoring of prescription that would minimize the medication errors.


Keywords: Levosulpiride, galactorrhoea, anti-depressant, hyperprolactinemia.

Downloads

Download data is not yet available.
Statistics
81 Views | 111 Downloads
How to Cite
Katta, S., Nerella, M., Vasudha, B., & Gollapalli, R. K. (2019). Levosulpiride Induced Galactorrhea: A Case Report. Journal of Drug Delivery and Therapeutics, 9(4-A), 748-750. https://doi.org/10.22270/jddt.v9i4-A.3386